Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 90, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 20, 2024, 7:54 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Oct 21, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2024, 7:54 PM EDT (23:54 UTC)
- In effect from
- Oct 21, 2024, 8:00 AM EDT
- Expired
- Oct 21, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WHUS42 KMHX 202354 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 754 PM EDT Sun Oct 20 2024 NCZ196-203-205-211200- /O.CAN.KMHX.BH.S.0089.000000T0000Z-241021T0000Z/ /O.NEW.KMHX.BH.S.0090.241021T1200Z-241022T0000Z/ East Carteret-Northern Outer Banks-Hatteras Island- 754 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras, and Core Banks beaches. * WHEN...From Monday morning through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5:30 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ204-211200- /O.NEW.KMHX.BH.S.0090.241021T1200Z-241022T0000Z/ Ocracoke Island- 754 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Ocracoke Island beaches. * WHEN...From Monday morning through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5:30 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
013 WHUS42 KMHX 210938 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 538 AM EDT Mon Oct 21 2024 NCZ196-204-211045- /O.CAN.KMHX.BH.S.0090.241021T1200Z-241022T0000Z/ East Carteret-Ocracoke Island- 538 AM EDT Mon Oct 21 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... The rip current risk has been lowered from high to moderate. $$ NCZ203-205-220000- /O.CON.KMHX.BH.S.0090.241021T1200Z-241022T0000Z/ Northern Outer Banks-Hatteras Island- 538 AM EDT Mon Oct 21 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 5:00 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ Martin
104 WHUS42 KMHX 220001 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 801 PM EDT Mon Oct 21 2024 NCZ203-205-221215- /O.EXP.KMHX.BH.S.0090.000000T0000Z-241022T0000Z/ /O.NEW.KMHX.BH.S.0091.241022T1200Z-241023T0000Z/ Northern Outer Banks-Hatteras Island- 801 PM EDT Mon Oct 21 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 6:30 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 20, 2:44 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Oct 20, 2:44 PM EDT, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
244 PM EDT Sun Oct 20 2024
.SYNOPSIS...
High pressure will persist over the area through mid next week.
A dry cold front will move through on Thursday followed by
another area of high pressure late next week into next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Sun...1030 MB high over Tennessee now will slide
east overnight and remain in control of our weather. Expecting
another repeat of last night with patchy late night fog. With
overnight lows predicted to be near our lowest afternoon
dewpoint (cross over temp), some of the fog may be dense in
spots. Lows a degree or two higher than last night but still
middle 40s for areas away from the coast.
&&
.SHORT TERM /MONDAY/...
As of 230 PM Sun...A repeat of today's weather with a sun filled
sky. Temps will be about 2 to 4 degrees warmer than today,
otherwise no big weather concerns.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 3 AM Sun...Ridging moves little into midweek continuing
to bring warming temperatures and continued dry weather to ENC.
A dry cold front will move through on Thursday.
Monday through Wednesday...Upper ridge remains quasi-
stationary overhead. At the surface high pressure builds over
the OH Valley and Mid Atlantic states and moves little keeping
things dry across ENC with nerly flow continuing. Will note some
offshore showers will be possible mainly from Tue/Wed as a
weak coastal trough sets up but not expecting any precip to move
inland, and this activity should remain over the Gulf Stream if
it occurs at all. Diurnal range will be large as ground temps
cont to dry and a dry atms persists, leading to warm days and
cool nights. Low level thicknesses around 1380M translate to
highs 75-80 early through mid week, which will be some 5+
degrees above climo. Lows will be near climo.
Thursday through Saturday...Next cold front is progged to move
through the region on Thu, though appears to be moisture-
starved and will move through on the dry side, with temps being
knocked back down to near normal for late Oct.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /through Tonight/...
As of 145 PM Sun...Mostly VFR conditions will prevail through
the TAF period under mostly clear skies. Fog is possible again
later tonight. Afternoon crossover temperatures (lowest
afternoon dewpoint) are already running 3 to 5 degrees lower
than yesterday. This should keep most of the fog formation until
after midnight and probably closer to 10Z.
A return to VFR Monday with light winds less than 10 kts.
LONG TERM /Monday through Thursday/...
As of 3 AM Sun...VFR mostly SKC with a steady nerly light breeze
as high pressure will be anchored to the west and north of ENC.
&&
.MARINE...
SHORT TERM /through Monday/...As of 245 PM Sun...SCAs continue
for the coastal waters through the period except far north where
they drop off late tonight. Winds are currently NNE 10-20 kt,
occasionally gusting up to 25 kt across the coastal waters and
this flow is forecast to continue overnight. Seas subside
slightly to 4-7 ft overnight and eventually under 6 feet all but
central outer waters Monday. Winds continue to diminish
slightly Monday with less gusts to 25 kts, but still blowing
above 20 kts over the outer waters.
LONG TERM /Monday through Thursday/...
As of 3 AM Sun...Will have SCA's for lingering high seas
through Monday across the coastal waters before winds finally
ease the beginning of next week as the pressure gradient relaxes
with high pressure building closer to ENC. Next cold front will
move through mainly dry on Thu but bring gusty north winds back
into the area, with a short period of SCA winds and seas
possible.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203-205.
MARINE...Small Craft Advisory until 3 AM EDT Monday for AMZ150.
Small Craft Advisory until 6 AM EDT Tuesday for AMZ152-154.
Small Craft Advisory until midnight EDT Monday night for
AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...EH
SHORT TERM...EH
LONG TERM...TL
AVIATION...EH/TL
MARINE...EH/JME/TLHazardous weather outlook, Oct 20, 12:12 PM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1212 PM EDT Sun Oct 20 2024 NCZ029-044>047-079>081-090>092-094-193>195-198-211615- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow- 1212 PM EDT Sun Oct 20 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-211615- Northern Outer Banks-Hatteras Island- 1212 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-211615- East Carteret- 1212 PM EDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ199-204-211615- Coastal Onslow-Ocracoke Island- 1212 PM EDT Sun Oct 20 2024 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 8:25 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare | 23 hr |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.